Alert archive / Virginia / Winter Storm Warnings in 2012
Winter Storm Warning 5, NWS Baltimore/Washington
NWS Baltimore/Washington issued this winter storm warning at Mar 5, 2012, 9:36 AM EST for 8 counties in Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2012, 9:36 AM EST (14:36 UTC)
- Expired
- Mar 5, 2012, 1:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
Counties City of Charlottesville, VA, City of Fredericksburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Nelson County, VA, Orange County, VA, Spotsylvania County, VA
The radar
The Sterling radar (KLWX), 121 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 2.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS41 KLWX 051436 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 936 AM EST MON MAR 5 2012 VAZ037-050-056-051800- /O.UPG.KLWX.WW.Y.0011.000000T0000Z-120305T1700Z/ /O.NEW.KLWX.WS.W.0005.120305T1436Z-120305T1800Z/ ALBEMARLE-ORANGE-SPOTSYLVANIA- INCLUDING THE CITIES OF...CHARLOTTESVILLE...FREDERICKSBURG 936 AM EST MON MAR 5 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...4 TO 6 INCHES. * TIMING...MODERATE TO HEAVY SNOW THROUGH REMAINDER OF MORNING. * TEMPERATURES...LOWER 30S. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ VAZ039-051-055-057-051800- /O.EXB.KLWX.WW.Y.0011.000000T0000Z-120305T1800Z/ MADISON-CULPEPER-STAFFORD-KING GEORGE- INCLUDING THE CITY OF...CULPEPER 936 AM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW... WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...1 TO 2 INCHES. * TIMING...LIGHT TO MODERATE SNOW TAPERING OFF AFTERNOON. * TEMPERATURES...LOW TO MID 30S. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VAZ025-036-503-504-051700- /O.CON.KLWX.WW.Y.0011.000000T0000Z-120305T1700Z/ AUGUSTA-NELSON-WESTERN HIGHLAND-EASTERN HIGHLAND- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HIGHTOWN... MONTEREY 936 AM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...2 TO 4 INCHES. * TIMING...SNOW WILL TAPER OFF BY NOON. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VAZ026-038-051700- /O.CON.KLWX.WW.Y.0011.000000T0000Z-120305T1700Z/ ROCKINGHAM-GREENE- INCLUDING THE CITY OF...HARRISONBURG 936 AM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...2 TO 4 INCHES. * TIMING...SNOW WILL TAPER OFF BY NOON. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KONARIK
3 follow-up statements
552 WWUS41 KLWX 051509 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1009 AM EST MON MAR 5 2012 VAZ025-036-038-051800- /O.UPG.KLWX.WW.Y.0011.000000T0000Z-120305T1700Z/ /O.EXA.KLWX.WS.W.0005.000000T0000Z-120305T1800Z/ AUGUSTA-NELSON-GREENE- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO 1009 AM EST MON MAR 5 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...4 TO 6 INCHES. * TIMING...MODERATE TO HEAVY SNOW WILL TAPER OFF AFTER NOON. * TEMPERATURES...LOW TO MID 30S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ VAZ037-050-056-051800- /O.CON.KLWX.WS.W.0005.000000T0000Z-120305T1800Z/ ALBEMARLE-ORANGE-SPOTSYLVANIA- INCLUDING THE CITIES OF...CHARLOTTESVILLE...FREDERICKSBURG 1009 AM EST MON MAR 5 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...4 TO 6 INCHES. * TIMING...MODERATE TO HEAVY SNOW THROUGH REMAINDER OF MORNING. * TEMPERATURES...LOW TO MID 30S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MDZ016-017-051800- /O.EXA.KLWX.WW.Y.0011.000000T0000Z-120305T1800Z/ CHARLES-ST. MARYS- INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY 1009 AM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...1 TO 3 INCHES. * TIMING...LIGHT TO MODERATE SNOW TAPERING OFF AFTER NOON. * TEMPERATURES...MID 30S. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VAZ503-504-051700- /O.CON.KLWX.WW.Y.0011.000000T0000Z-120305T1700Z/ WESTERN HIGHLAND-EASTERN HIGHLAND- INCLUDING THE CITIES OF...HIGHTOWN...MONTEREY 1009 AM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...2 TO 4 INCHES. * TIMING...SNOW WILL TAPER OFF BY NOON. * TEMPERATURES...IN THE UPPER 20S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VAZ026-051700- /O.CON.KLWX.WW.Y.0011.000000T0000Z-120305T1700Z/ ROCKINGHAM- INCLUDING THE CITY OF...HARRISONBURG 1009 AM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...2 TO 4 INCHES. * TIMING...SNOW WILL TAPER OFF BY NOON. * TEMPERATURES...IN THE LOWER 30S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VAZ039-051-055-057-051800- /O.CON.KLWX.WW.Y.0011.000000T0000Z-120305T1800Z/ MADISON-CULPEPER-STAFFORD-KING GEORGE- INCLUDING THE CITY OF...CULPEPER 1009 AM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...1 TO 3 INCHES. * TIMING...LIGHT TO MODERATE SNOW TAPERING OFF AFTER NOON. * TEMPERATURES...LOW TO MID 30S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KONARIK
571 WWUS41 KLWX 051651 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1151 AM EST MON MAR 5 2012 VAZ503-504-051800- /O.EXP.KLWX.WW.Y.0011.000000T0000Z-120305T1700Z/ WESTERN HIGHLAND-EASTERN HIGHLAND- INCLUDING THE CITIES OF...HIGHTOWN...MONTEREY 1151 AM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON EST TODAY... SCATTERED LIGHT SNOW SHOWERS WILL PERSIST THIS AFTERNOON...ESPECIALLY ACROSS WEST FACING SLOPES. HOWEVER...ADDITIONAL ACCUMULATION WILL BE MINIMAL...UNDER ONE HALF INCH. $$ VAZ026-051800- /O.EXP.KLWX.WW.Y.0011.000000T0000Z-120305T1700Z/ ROCKINGHAM- INCLUDING THE CITY OF...HARRISONBURG 1151 AM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON EST TODAY... ONLY SCATTERED LIGHT SNOW SHOWERS ARE EXPECTED THIS AFTERNOON...AND NO ADDITIONAL ACCUMULATION IS ANTICIPATED. $$ VAZ025-036>038-050-056-051800- /O.CON.KLWX.WS.W.0005.000000T0000Z-120305T1800Z/ AUGUSTA-NELSON-ALBEMARLE-GREENE-ORANGE-SPOTSYLVANIA- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO... CHARLOTTESVILLE...FREDERICKSBURG 1151 AM EST MON MAR 5 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...5 TO 7 INCHES...WITH ISOLATED AMOUNTS TO NEAR 10 INCHES. * TIMING...MODERATE TO HEAVY SNOW WILL TAPER OFF AFTER NOON. * TEMPERATURES...LOW TO MID 30S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MDZ016-017-VAZ039-051-055-057-051800- /O.CON.KLWX.WW.Y.0011.000000T0000Z-120305T1800Z/ CHARLES-ST. MARYS-MADISON-CULPEPER-STAFFORD-KING GEORGE- INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY...CULPEPER 1151 AM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...1 TO 3 INCHES...WITH ISOLATED AMOUNTS OF 4 INCHES. * TIMING...LIGHT TO MODERATE SNOW TAPERING OFF AFTER NOON. * TEMPERATURES...MID 30S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KONARIK
305 WWUS41 KLWX 051742 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1242 PM EST MON MAR 5 2012 VAZ025-036>038-050-056-051845- /O.EXP.KLWX.WS.W.0005.000000T0000Z-120305T1800Z/ AUGUSTA-NELSON-ALBEMARLE-GREENE-ORANGE-SPOTSYLVANIA- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO... CHARLOTTESVILLE...FREDERICKSBURG 1242 PM EST MON MAR 5 2012 ...WINTER STORM WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON... ONLY SCATTERED LIGHT SNOW SHOWERS ARE EXPECTED THIS AFTERNOON...WITH LITTLE ADDITIONAL ACCUMULATION. MOTORISTS ARE URGED TO USE CAUTION AS ROADWAYS MAY STILL BE SNOW COVERED FROM THE EARLIER SNOWFALL. $$ MDZ016-VAZ039-051-055-057-051845- /O.EXP.KLWX.WW.Y.0011.000000T0000Z-120305T1800Z/ CHARLES-MADISON-CULPEPER-STAFFORD-KING GEORGE- INCLUDING THE CITIES OF...WALDORF...CULPEPER 1242 PM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... ONLY SCATTERED LIGHT SNOW SHOWERS ARE EXPECTED THIS AFTERNOON...WITH LITTLE ADDITIONAL ACCUMULATION. MOTORISTS ARE URGED TO USE CAUTION AS ROADWAYS MAY STILL BE SNOW COVERED FROM THE EARLIER SNOWFALL. $$ MDZ017-052000- /O.EXT.KLWX.WW.Y.0011.000000T0000Z-120305T2000Z/ ST. MARYS- INCLUDING THE CITY OF...ST MARYS CITY 1242 PM EST MON MAR 5 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...1 TO 3 INCHES. * TIMING...BAND OF MODERATE SNOW WILL GRADUALLY DIMINISH THIS AFTERNOON. * TEMPERATURES...MID 30S. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...VISIBILITY RESTRICTIONS ARE EXPECTED IN SNOW. ROADS MAY BECOME SNOW COVERED...CREATING HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KONARIK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this winter storm warning went out at Mar 5, 6:58 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 5, 6:58 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
658 AM EST MON MAR 5 2012
.SYNOPSIS...
A CLIPPER LOW PRESSURE SYSTEM WILL PUSH EAST ACROSS SOUTHERN
VIRGINIA THIS MORNING...MOVING OFFSHORE THROUGH THE AFTERNOON.
SPRAWLING HIGH PRESSURE WILL DOMINATE THE MID ATLANTIC WEATHER
TONIGHT INTO THURSDAY BEFORE A COLD FRONT APPROACHES AND SINKS SOUTH
ACROSS THE REGION THURSDAY NIGHT THROUGH FRIDAY. MORE HIGH PRESSURE
IS EXPECTED FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
GIVEN RADAR TRENDS...HAVE EXPANDED THE WINTER WEATHER ADVISORY TO
INCLUDE A FEW MORE COUNTIES. 06Z NAM/GFS AND RECENT RUC/HRRR RUNS
SUPPORT THIS ADJUSTMENT. IN FACT...AM WORRIED BY THE SNOWFALL
ACCUMULATIONS FROM THE HRRR AS THEY SUGGEST WARNING CRITERIA FOR
SNOW CLIPPING OUR SOUTHERN CWA. FEEL THAT THIS IS OVERDONE AND AM
HOLDING ONTO ADVISORIES FOR NOW...1 TO 3 INCHES ON THE NORTHERN
TIER OF THE ADVISORY AND 2 TO 4 INCHES ON THE SOUTHERN TIER.
BANDING WILL NEED TO BE WATCHED. MODELS CONTINUE TO SHOW A TIGHT
GRADIENT OF SNOWFALL AND HAVE NOT ADJUSTED THE NORTHERN FRINGE
ATTM. PREV BELOW...
POTENT SHORTWAVE/CLIPPER SYSTEM OVER THE EASTERN OHIO VALLEY WILL
MOVE TO THE EAST TODAY...PASSING OVER THE SOUTHERN APPALACHIANS THIS
MORNING AND THROUGH SOUTHERN VIRGINIA DURING THE MIDDAY AND EARLY
AFTERNOON HOURS.
00Z GUIDANCE SHIFTED THE TRACK OF THE LOW AND ASSOCIATED QPF A
LITTLE FURTHER TO THE NORTH. NCEP GUIDANCE CONTINUES TO SHOW THIS
STORM EXHIBITING A TIGHT GRADIENT OF SNOW. HAVE ALREADY EXPANDED THE
WINTER WEATHER ADVISORY TO INCLUDE SEVERAL MORE COUNTIES FROM
AUGUSTA EAST THROUGH ALBEMARLE/ORANGE/SPOTSYLVANIA. LATEST NCEP
GUIDANCE SUGGESTS THIS AREA WOULD BE ON THE NORTHERN FRINGE OF A
MODERATE TO HEAVY BAND OF SNOWFALL. IN ADDITION TO THE PVA
ASSOCIATED WITH THE SYSTEM...MODELS INDICATE THAT THIS AREA IS WHERE
THERE MAY ALSO BE ENHANCED FRONTOGENETIC FORCING. ALWAYS HAVE TO
WORRY ABOUT BANDING RESULTING IN MORE SNOWFALL. THIS WORRY IS
COMPOUNDED BY THE 06Z NAM JUST COMING IN...SUGGESTING WARNING
CALIBER AMOUNTS ACROSS NELSON AND SOUTHERN ALBEMARLE COUNTIES.
DON/T HAVE SUPPORT FROM OTHER GUIDANCE FOR A WARNING...SO WILL HOLD
WITH THE ADVISORY FOR NOW WITH THE HIGHEST TOTALS TOWARD NELSON
COUNTY. IN ADDITION...RECENT HRRR RUNS SUGGEST THAT ADVISORY
SNOWFALL COULD REACH A TIER OF COUNTIES FURTHER NORTH ALTHOUGH THIS
IS NOT PORTRAYED BY THE NAM/GFS WHICH SHOW THE TIGHT QPF GRADIENT
WELL. WILL HAVE TO KEEP AN EYE ON THIS POTENTIAL AS THE MORNING
PROGRESSES. HAVE THE NORTHERN FRINGE OF LOW POPS UP TO NEAR
INTERSTATE 66...WITH A DRY FORECAST UP TOWARD THE BALTIMORE AREA.
HAVE UNDERCUT MOS FOR TODAY ESPECIALLY ACROSS THE SOUTHERN PORTION
OF THE CWA GIVEN CLOUD COVER AND PRECIP.
CLIPPER WILL BE A FAST-MOVER...LIKELY OFF THE SOUTHEAST VIRGINIA
COAST BY MID AFTERNOON AND TAKING THE PRECIP WITH IT. SKIES WILL
REMAIN CLOUDY THROUGH THE AFTERNOON...BUT AS HIGH PRESSURE BUILDS IN
FROM THE WEST THIS EVENING SKIES WILL RAPIDLY CLEAR AND COLDER AIR
WILL MOVE INTO THE CWA.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
TUESDAY...RIDGE AXIS MOVES EAST ACROSS THE LWX CWA ON TUESDAY WITH
MAX TEMPS AROUND 50F ACROSS THE CWA...JUST BELOW NORMAL. THIS IS
EXCEPT FOR THE SHEN VLY AND WEST WHERE SWLY RETURN FLOW IN THE
AFTERNOON MIXES DOWN THE WARM AIR ADVECTING IN...EXPECT MID 50S OUT
THERE. FEW/SCT MID LEVEL CLOUDS ALONG A LOWER-MID LEVEL WARM
FRONT...BUT DRY.
WEDNESDAY INTO THURSDAY...HIGH PRESSURE CENTER ANCHORS TO THE SE OF
THE MID ATLANTIC COAST...PUMPING WARM GULF AIR ACROSS THE REGION.
EXPECT A WARMING TREND AND AMPLE SUNSHINE. 8C 850MB TEMPS ON
WED...WITH 10 TO 20 KT SWLY MIXING FLOW EXPECT AT LEAST MID 60S MAX
TEMPS WEDNESDAY. BETTER MIXING ON THURSDAY IN ADVANCE OF A COLD
FRONT. MAX TEMPS MID TO UPR 60S...70F SOUTH.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
COLD FRONT SAGS SOUTH THROUGH THE CENTRAL MID ATLANTIC THURSDAY
NIGHT THROUGH FRIDAY. INCREASED POPS TO HIGHER CHANCE RANGE...WITH
MOST OF THE AREA IN 40 POP THURSDAY NIGHT...WITH SRN MD 40 POP FOR
FRIDAY AS FRONT SAGS SOUTH THROUGH THE AREA.
HIGH PRESSURE OVER THE NRN MID ATLANTIC BEHIND THE COLD FRONT FOR
THE WEEKEND...EXPECT AN ONSHORE FLOW AND TEMPERATURES BACK TO AROUND
NORMAL. WILL HAVE TO WATCH OUT FOR THE FRONT TO STALL AND A CAD
SCENARIO TO SETUP FOR THE WEEKEND.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
SN WILL DEVELOP AT CHO BTWN 11-12Z...BEGINNING A PERIOD OF IFR/LIFR
CONDITIONS LIKELY LASTING UNTIL AROUND NOON. HAVE KEPT PRECIP SOUTH
OF ALL OTHER TERMINALS...BUT THERE IS AN OUTSIDE CHANCE THAT LIGHT
SN MAKES IT TO IAD-DCA ON THE NORTHERN FRINGE OF PRECIP ASSOCIATED
WITH A CLIPPER THAT PASSES SOUTH OF THE REGION TODAY. AS CLIPPER
MOVES OFF THE COAST...WINDS WILL BECOME GUSTY THIS AFTERNOON BEFORE
DIMINISHING TONIGHT AS HIGH PRESSURE BUILDS IN.
HIGH PRESSURE/VFR TUESDAY INTO THURSDAY. NLY FLOW TUESDAY MORNING
BECOMES LIGHT AND VARIABLE UNDER THE HIGH PRESSURE CENTER...THEN
BECOMES SWLY THROUGH THE AFTERNOON AS THE CENTER MOVES OFFSHORE.
SLY/SWLY FLOW THEN THROUGH THURSDAY AS HIGH PRESSURE ANCHORS EAST OF
CAPE HATTERAS AND AS A COLD FRONT APPROACHES. COLD FRONTAL PASSAGE
WITH RAIN SHOWERS THURSDAY NIGHT/FRIDAY.
&&
.MARINE...
CLIPPER PASSES SOUTH OF THE WATERS TODAY. GRADIENT TIGHTENS UP THIS
AFTERNOON FOR SCA CONDITIONS TO DEVELOP. SCA WINDS MAY LAST WELL
INTO THE EVENING BEFORE HIGH PRESSURE BUILDS IN OVERNIGHT.
NLY/NWLY FLOW CONTINUES TO GUST AROUND 18KT THROUGH MID TUESDAY
MORNING FOR SRN MD PORTION OF CHES BAY...SO SCA WAS EXTENDED UNTIL
15Z FOR SOUTH OF DRUM PT. LIGHT AND VARIABLE FLOW THEN BECOMES
SLY/SWLY TUESDAY AFTERNOON AND CONTINUES THROUGH THURSDAY AS HIGH
PRESSURE ANCHORS EAST OF CAPE HATTERAS. SCA POSSIBLE WEDNESDAY NIGHT
INTO FRIDAY. COLD FRONT SAGS SOUTH THROUGH THE CHESAPEAKE BAY
REGION LATE THURSDAY NIGHT THROUGH FRIDAY BRINGING SCATTERED RAIN
SHOWERS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR VAZ025-026-
036>038-050-056-503-504.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM EST
TUESDAY FOR ANZ531-532-538>542.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM EST
TUESDAY FOR ANZ533-534-537-543.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR ANZ530-535-536.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BPP/BAJ
MARINE...BPP/BAJHazardous weather outlook, Mar 5, 6:59 AM EST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 659 AM EST MON MAR 5 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 061000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 659 AM EST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL NOON TODAY FOR SPOTSYLVANIA COUNTY IN VIRGINIA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WSWLWX/ FOR DETAILS. SNOW WILL LIKELY EXPAND TO THE EAST THROUGH THE NORTHERN NECK OF VIRGINIA AND INTO LOWER SOUTHERN MARYLAND BY MID MORNING...RESULTING IN LIGHT SNOWFALL ACCUMULATIONS. THIS STORM WILL EXHIBIT A TIGHT GRADIENT OF SNOWFALL FROM NORTH TO SOUTH...SO PLEASE MONITOR THE LATEST FORECASTS. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY...AND CONTINUES OVERNIGHT FOR PORTIONS OF THE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY NIGHT INTO THE FRIDAY FOR PORTIONS OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER PLEASE RELAY SNOW REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-061000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 659 AM EST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL NOON TODAY FOR PORTIONS OF THE CENTRAL SHENANDOAH VALLEY AND CENTRAL PIEDMONT OF VIRGINIA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WSWLWX/ FOR DETAILS. THIS STORM WILL EXHIBIT A TIGHT GRADIENT OF SNOWFALL FROM NORTH TO SOUTH. PLEASE MONITOR THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER PLEASE RELAY SNOW REPORTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 9:46 PM EST | Winter Weather Advisory | LWX | Culpeper, Greene, Highland, King George, Madison, Nelson and 9 more | 17 hr |
Nearby
Winter Storm Warnings in Virginia, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.